MAUDE Adverse Event Report: ARTHREX, INC. FIBERSTITCH IMPLANT, CURVED; FASTENER, FIXATION, NON-DEGRADABLE, SOFT TISSUE

ARTHREX, INC. FIBERSTITCH IMPLANT, CURVED; FASTENER, FIXATION, NON-DEGRADABLE, SOFT TISSUE
Model Number FIBERSTITCH IMPLANT, CURVED
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the surgeon was performing a lateral meniscus repair with the fiber stitch implant, ar-4570, approaching the meniscus from the lateral portal.For both devices, when he was repairing the posterior meniscus near the horn, he had lots of torque on the handle and when he tried to implant the second anchor, the tip broke off.He retrieved both tips and nothing was left in the patient.Although the user put torque on the device, it was interesting to note that the device broke in the same spot on both tips.Additional information provided 1/3/2019: the first implants from both devices remained behind the capsule with the suture cut-off from the implant.

Brand Name
FIBERSTITCH IMPLANT, CURVED
Common Device Name
FASTENER, FIXATION, NON-DEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9607430
Report Number1220246-2020-01590
Device Sequence Number2677163
Product Code MBI
UDI-Device Identifier10818674021798
UDI-Public10818674021798
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K190125
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberFIBERSTITCH IMPLANT, CURVED
Device Catalogue NumberAR-4570
Device Lot Number19N03
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/31/2019
Initial Report FDA Received Date01/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;